Alert archive / Indiana / Flash Flood Warnings in 2025
Flash Flood Warning 2, NWS Northern Indiana
NWS Northern Indiana issued this flash flood warning at Jun 29, 2025, 4:07 PM EDT for Wells County, Indiana. It was in force for 3 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2025, 4:07 PM EDT (20:07 UTC)
- Expired
- Jun 29, 2025, 7:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- None
County Wells County, IN
The radar
The Northern Indiana radar (KIWX), 86 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 4:10 PM EDT | FLOOD | 3 Se Mcnatts, IN | Four inches of water flowing over roadway near the intersection of 1000 S and 700 W. |
| Jun 29, 4:24 PM EDT | RAIN 4.38 | 2 Sse Mcnatts, IN | Nearly 4 inches of rain in 55 minutes. |
| Jun 29, 4:45 PM EDT | RAIN 4.44 | 2 Sse Mcnatts, IN | 3.90 inches of rain in approximately 75 minutes. |
| Jun 29, 4:50 PM EDT | RAIN 3.68 | 2 Ese Mcnatts, IN | Around 3.25 inches of rain between 330pm and 430pm. |
| Jun 29, 4:57 PM EDT | FLASH FLOOD | 2 Sse Mcnatts, IN | Rapidly flowing water of about 12 inches deep near State Road 3 and 1000S. |
| Jun 29, 5:00 PM EDT | FLASH FLOOD | 3 Se Mcnatts, IN | Approximately 6 inches of rushing water over roadway near intersection of 1000S and 700W. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 50 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.1 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 562 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 578 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
927
WGUS53 KIWX 292007
FFWIWX
INC179-292315-
/O.NEW.KIWX.FF.W.0002.250629T2007Z-250629T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Northern Indiana
407 PM EDT Sun Jun 29 2025
The National Weather Service in Northern Indiana has issued a
* Flash Flood Warning for...
Southwestern Wells County in northeastern Indiana...
* Until 715 PM EDT.
* At 406 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2.5 and 4 inches of
rain have fallen. Additional rainfall amounts of 0.5 to 1.5 inches
are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Mount Zion and Mcnatts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4065 8533 4066 8533 4069 8533 4068 8524
4057 8532 4057 8537 4057 8543 4065 8541
4065 8534
FLASH FLOOD...RADAR INDICATED
$$
Marsili2 follow-up statements
946
WGUS73 KIWX 292125
FFSIWX
Flash Flood Statement
National Weather Service Northern Indiana
525 PM EDT Sun Jun 29 2025
INC179-292315-
/O.CON.KIWX.FF.W.0002.000000T0000Z-250629T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wells IN-
525 PM EDT Sun Jun 29 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM EDT THIS
EVENING FOR SOUTHWESTERN WELLS COUNTY...
At 524 PM EDT, Trained weather spotters reported flash flooding
across the warned area. The heaviest rainfall rates have subsided,
but flooding and flash flooding is expected to continue. Between 3
and 4.5 inches of rain have fallen. Additional rainfall amounts up
to 0.5 inches are possible in the warned area. Flash flooding is
already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Trained spotters reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Mount Zion and Mcnatts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4065 8533 4066 8533 4069 8533 4068 8524
4057 8532 4057 8537 4057 8543 4065 8541
4065 8534
FLASH FLOOD...OBSERVED
$$
Marsili379
WGUS73 KIWX 292311
FFSIWX
Flash Flood Statement
National Weather Service Northern Indiana
711 PM EDT Sun Jun 29 2025
INC179-292321-
/O.EXP.KIWX.FF.W.0002.000000T0000Z-250629T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wells IN-
711 PM EDT Sun Jun 29 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 715 PM EDT THIS EVENING FOR
SOUTHWESTERN WELLS COUNTY...
The heavy rain has ended. However, many locations across the warning
received between 3 and 5.5 inches of rain earlier this afternoon.
Many roads remain flooded. The Flash Flood Warning will be replaced
with an areal Flood Warning
&&
LAT...LON 4065 8533 4066 8533 4069 8533 4068 8524
4057 8532 4057 8537 4057 8543 4065 8541
4065 8534
$$
MarsiliWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 2:32 PM EDT, 1 hour 35 minutes earlier. Its key messages:
- Warmer and humid this afternoon with heat indices in the low to mid 90s.
- Rain/storms are possible Monday morning, then likely Monday afternoon and evening. A few storms could be strong to severe with damaging winds and heavy rainfall.
- Dry, seasonable, and less humid by mid to late in the week.
Area forecast discussion, Jun 29, 2:32 PM EDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 232 PM EDT Sun Jun 29 2025 .KEY MESSAGES... - Warmer and humid this afternoon with heat indices in the low to mid 90s. - Rain/storms are possible Monday morning, then likely Monday afternoon and evening. A few storms could be strong to severe with damaging winds and heavy rainfall. - Dry, seasonable, and less humid by mid to late in the week. && .DISCUSSION... Issued at 231 PM EDT Sun Jun 29 2025 A warm front has lifted northwest across the area today, which will allow for highs in the mid to upper 80s this afternoon alongside a noticeable increase in humidity. Southerly low-level flow has helped to pull in moisture from the Gulf, which has brought dewpoints up into the low 70s today. Heat indices are expected to peak in the low to mid 90s this afternoon. A few isolated showers/storms will be possible this afternoon and evening across north-central Indiana, mainly south of US 24 and west of US 31. WAA continues into the day on Monday with highs in the 80s and dewpoints in the low to mid 70s. An area of low pressure will lift across the Midwest and it's attendant cold front will bring high chances (60-80%) for showers and storms. With the aforementioned heat and humidity, this should allow for destabilization to occur during the day Monday and for thunderstorms to develop. The Storm Prediction Center has maintained the Marginal Risk (level 1 of 5) for our entire forecast area, meaning a few storms could be strong to severe. Overall, Monday looks fairly unimpressive and disorganized for severe weather, especially considering there may be some showers to deal with in the morning. An initial round of scattered showers (not as much confidence in thunderstorms) will be possible Monday morning as a shortwave lifts out of the St Louis area. A second, potentially stronger, round of storms will then be possible Monday afternoon and evening with the cold front. Multicell clusters/a broken line of thunderstorms should develop ahead of the cold front and sweep through the area. These storms will have modest instability (1500-3000 J/kg) to work with, however lapse rates will be poor and there will be little to no shear in place as vertical wind profiles are unidirectional out of the southwest. Lingering showers and clouds in the morning and early afternoon may also hinder severe chances. Confidence in severe weather is low. If any storms do manage to reach severe thresholds, the primary threat will be damaging winds. Locally heavy rain is also possible with long, skinny CAPE profiles, a deep warm cloud layer, and PWATs of 1.75-2" Monday afternoon and evening. July will start on a seasonable and dry note as surface high pressure and an upper level ridge build in by midweek. Tuesday through Friday currently looks to be mainly dry, with lower levels of humidity and seasonable temperatures. Some diurnal chances for rain/storms may be possible for the 4th of July and into the holiday weekend depending on how amplified the upper level ridge is. For now, have kept PoPs low at 20-30% at times through the weekend. && .AVIATION /18Z TAFS THROUGH 18Z MONDAY/... Issued at 126 PM EDT Sun Jun 29 2025 A trough traverses the Northern Plains this afternoon into Monday and allows a vort max to rise northward towards the area Monday morning. A more humid air mass returns Monday morning and this environment may make it more conducive to allowing for convective cells that could produce lightning as early as the morning, more likely for FWA than SBN, but not zero chances even for SBN. Depending on instability and eventual shortwave position, the better chances for showers and storms is Monday afternoon, but the shortwave position could remove SBN from rain chances. South wind today obtains a westerly component on Monday. While winds stay weaker than 10 kts today, so 15 to 20 kts breezes will be possible on Monday. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...None. OH...None. MI...None. MARINE...None. && DISCUSSION...Johnson AVIATION...Roller
Hazardous weather outlook, Jun 29, 2:49 PM EDT, 1 hour 18 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 249 PM EDT Sun Jun 29 2025 INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204- 216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-301900- Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall- Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington- Wells-Adams-Grant-Blackford-Jay-Northern La Porte- Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte- Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI- Branch-Hillsdale-Northern Berrien-Southern Berrien-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 249 PM EDT Sun Jun 29 2025 /149 PM CDT Sun Jun 29 2025/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered thunderstorms are expected Monday, especially during the afternoon and evening. Locally heavy rain and ponding of water will be the main threat, but stronger storms may produce localized wind gusts to 60 mph and small hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-301900- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 249 PM EDT Sun Jun 29 2025 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered thunderstorms are expected Monday, especially during the afternoon. Winds and waves may be higher in and near thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 29, 3:27 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Northern Indiana
327 PM EDT Sun Jun 29 2025
INZ025-026-292015-
Huntington IN-Wells IN-
327 PM EDT Sun Jun 29 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN HUNTINGTON AND
SOUTHERN WELLS COUNTIES THROUGH 415 PM EDT...
At 326 PM EDT, Doppler radar was tracking a strong thunderstorm near
Montpelier, or 9 miles north of Hartford City, moving northeast at
15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Warren, Poneto, Buckeye, Mcnatts, Keystone, Wellsburg, Reiffsburg,
Liberty Center, Dillman, Mount Zion, and Plum Tree.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4058 8545 4064 8545 4076 8540 4065 8512
4057 8529 4057 8541
TIME...MOT...LOC 1926Z 215DEG 10KT 4059 8538
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MARSILIThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 3:27 PM EDT | Special Weather Statement | IWX | Wells | 48 min |
| Jun 29, 3:51 PM EDT | Areal Flood Advisory | IWX | Blackford, Wells | 3 hr |
| Jun 29, 5:29 PM EDT | Special Weather Statement | IWX | Jay | 31 min |
| Jun 29, 7:16 PM EDT | Areal Flood Warning | IWX | Wells | 13 hr |
| Jun 29, 7:51 PM EDT | Special Weather Statement | IWX | White | 39 min |
Nearby
Flash Flood Warnings in Indiana, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.